Reaction to Buscopan ??

Hi,

Recently prescribed Buscopan by my doctor here in Spain where I moved 2 years ago. As I suffered pain etc in the early hours I took one tablet as prescribed just before bed time. On the first night I awoke about 3 with an horrendous headache at the back of my head and seeme to reach down my neck. It was really quite frightening feeling. I took some Anadin Extra and eventually managed to fall asleep. No after effects in the morning. Same thing happened the second night ...... so I stopped taking them.

Nothing I have seen seems to indicate that this could be a known side effect/reaction. Has anyone else had similar reactions?

6 Replies

oldestnewest
  • I have been taking Buscopan off and on for some years and have never associated it with headaches. I think it unlikely that it is the cause of your headaches but you never know.

  • I've been taking them for a very long time and have never had any side effects, sounds like there may be something else. I would keep a close eye on your symptoms.

  • Hi Windsoruk, I have read your Reaction to Buscopan, and perhaps you are having an adverse reaction to something within the medication, I have previously worked as an adviser to the public as a volunteer within the NHS from a local health centre, I would not recommend you stop taking the medication but you should discuss this with your G.P. to find an alternative to help you specifically. Sometimes finding a solution that is tailored to an individual is never easy, because what will work for one will not necessarily work for another.

    I hope this advice has been helpful

    CHADD

  • Any thanks for your comments and advice.

    I did stop after the two doses as i was worried and then since then I had hardly suffered, but of course it is coming back, slowly. Iwan suffering from a rather nasty cough and cold and wondered if that had an impact. Thankfully recovered now and will try again and if the same thing happens I will speak to the GP. I will also take in the daytime rather than last thing at night. (I wasn't sure the best/correct time to take them)

    Thanks again

  • I tried buscopan and it didn't help me with my ibs. It did give me a bit of a headache though and I found Colofac also gave me headaches :( maybe there's some sort of ingredient in it that doesn't agree with us!

  • Thank you for your input and confirmation that headaches can be a side issue. I will try again in the daytime. Mine was a scary 'need to lay down headache' and so much so I will only try another dose when someone else is around.

You may also like...